Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 116, NWS Boston/Norton, MA

September 6, 2014Franklin County, Hampshire County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 6, 2014, 5:43 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2014, 5:43 PM EDT (21:43 UTC)
Expired
Sep 6, 2014, 6:09 PM EDT
In force
26 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 111 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 1:22 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS51 KBOX 062143
SVRBOX
MAC011-015-027-062230-
/O.NEW.KBOX.SV.W.0116.140906T2143Z-140906T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT SAT SEP 6 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 630 PM EDT

* AT 543 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER AMHERST...AND WAS MOVING
  EAST AT 25 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  AMHERST...BELCHERTOWN...WARE...BARRE...HARDWICK...PELHAM...
  PETERSHAM...NEW BRAINTREE AND NEW SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4234 7252 4240 7252 4243 7214 4231 7214
TIME...MOT...LOC 2143Z 269DEG 20KT 4237 7246 
$$

JWD
1 follow-up statement
884 
WWUS51 KBOX 062209
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
609 PM EDT SAT SEP 6 2014

MAC011-015-027-062219-
/O.CAN.KBOX.SV.W.0116.000000T0000Z-140906T2230Z/
HAMPSHIRE MA-FRANKLIN MA-WORCESTER MA-
609 PM EDT SAT SEP 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMPSHIRE...
SOUTHEASTERN FRANKLIN AND WEST CENTRAL WORCESTER COUNTIES IS
CANCELED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELED.

&&

LAT...LON 4234 7252 4240 7252 4243 7214 4231 7214
TIME...MOT...LOC 2208Z 269DEG 20KT 4237 7226 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:09 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Sep 6, 3:09 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT SAT SEP 6 2014

.SYNOPSIS...
A COLD FRONT WILL SWEEP THROUGH THE AREA TODAY WITH SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE BEHIND THE COLD FRONT WILL BRING DRY
WEATHER AND NEAR SEASONABLE TEMPS TOMORROW. A FEW SHOWERS ARE
POSSIBLE AT TIMES TUE THROUGH NEXT FRI...BUT THE MAJORITY OF THE
PERIOD WILL LIKELY FEATURE DRY WEATHER. JUST BELOW NORMAL TEMPS
EARLY IN THE WEEK MAY MODERATE TO A BIT ABOVE NORMAL BY NEXT
THU/FRI.

&&

.NEAR TERM /THROUGH TONIGHT/...
300 PM UPDATE...

* SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT ACROSS MOST OF SOUTHERN
  NEW ENGLAND

LATEST MESOANALYSIS CONTINUES TO INDICATE ABUNDANT LOW-LEVEL
INSTABILITY. MEAN LAYER CAPE VALUES ARE NOW IN EXCESS OF 2000 J/KG
ACROSS MOST OF SOUTHERN NEW ENGLAND...MAINLY ACROSS THE INTERIOR.
MOST UNSTABLE CAPE VALUES IN EXCESS OF 3000 J/KG WERE COMMON AS
WELL. MID-LEVEL LAPSE RATES REMAIN WEAK...ABOUT 5C/KM...NEARLY
MOIST ADIABATIC. THAT....ALONG WITH THE MODEST EFFECTIVE SHEAR OF
20-25 KT...LOOKS LIKE THE MAIN LIMITING FACTORS FOR OUR CONVECTION
THIS AFTERNOON AND EVENING.

LAST REMNANTS OF STRATUS ON CAPE COD AND THE ISLANDS SHRINKING
RAPIDLY. STILL EXPECTING THIS STRATUS TO DISSIPATE BEFORE SHOWER
AND THUNDERSTORMS ARRIVE LATER THIS EVENING. HOWEVER...THIS
STRATUS WILL SIGNIFICANTLY LIMIT INSTABILITY ACROSS THIS REGION.
ALONG WITH THE ARRIVAL TIMING AROUND SUNSET...EXPECTING STORMS TO
BE WEAKENING AS THEY MOVE THROUGH.

THE MAIN THREATS REMAIN STRONG DAMAGING WIND AND HEAVY RAINFALL.
CANNOT COMPLETELY DISCOUNT LARGE HAIL...BUT THOSE SHOULD BE FEWER
IN NUMBER WITH THE VERY HIGH DEW POINTS AND HIGH WET-BULB ZERO
LEVELS.

A COLD FRONT WILL BE MOVING SLOWLY OFFSHORE BETWEEN 00Z AND 06Z.
WITH SOME SHEAR LEFTOVER AND MOISTURE POOLING...COULD SEE SOME
CONVECTIVE ACTIVITY LINGER THOUGH ABOUT MIDNIGHT /04Z/...
ESPECIALLY ACROSS SOUTHERN CT/RI AND SOUTHEAST MA. OTHERWISE...
OUTSIDE OF SOME FOG DUE TO LEFTOVER GROUND MOISTURE...ANOTHER
SOMEWHAT MILD /ALTHOUGH COOLER THAN FRIDAY NIGHT/ NIGHT IS
EXPECTED AS REMNANT CLOUDS WILL TAKE SOME TIME TO DIMINISH.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
DRIER WEATHER ARRIVES IN THE WAKE OF A COLD FRONT SUNDAY AND
SUNDAY NIGHT. HUMIDITY LEVELS WILL BECOME MUCH MORE COMFORTABLE AS
DEW POINTS FALL BACK INTO THE 40S AND 50S. HIGH PRESSURE WILL
RESULT IN A WEAKER NORTHEAST FLOW DEVELOPING DURING MONDAY. CANNOT
RULE OUT LOCAL SEABREEZES. TEMPERATURES WILL BE SEASONABLE. PATCHY
LATE NIGHT FOG SHOULD DISSIPATE SHORTLY AFTER DAYBREAK
SUNDAY...THEN RETURN TO THE USUAL SPOTS LATE SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGHLIGHTS...
*DRY MONDAY WITH HIGH PRESSURE OVERHEAD
*TUES AND WED RAIN ALONG THE SOUTH COASTS AND SOUTHEASTERN AREAS.
*OVERNIGHT THURS INTO FRI COLD FRONTAL PASSAGE

OVERVIEW...THE WEEK BEGINS WITH SUBTROPICAL HIGHS OVER THE
SOUTHEASTERN UNITED STATES WHILE AN UPPER LEVEL LOW DIVES SOUTH
OVER THE WESTERN COAST. TROPICAL CYCLONE NORTBERT IS RIDING NORTH
ALONG THE SOUTHWEST COAST AS WELL AND BASICALLY ZONAL FLOW IS
ACROSS THE COUNTRY AT THE BEGIN OF THIS PERIOD. AN AREA OF
INSTABILITY IS JUST NEXT TO FLORIDA AND WILL BECOME AN AREA TO
WATCH AS THE PERIOD MOVES FORWARD.

AS THE PATTERN EVOLVES...THE AREA OF INSTABILITY BY FLORIDA MOVES
NORTH ALONG THE EAST COAST AND AHEAD OF A COLD FRONT.  THE UPPER
LEVEL LOW EJECTS OUT OF THE WEST...IS INVIGORATED OVER THE ROCKIES
AND WILL AFFECT THE REGION TOWARDS THE END OF NEXT WEEK. ANOMALOUS
COLD AIR ENTERS THE UNITED STATES BEHIND THE UPPER LEVEL LOW FOR THE
WEEKEND.

MODEL DISCREPANCIES BEGIN TO REAR THEIR UGLY HEAD AROUND TUESDAY AS
THE HANDLING OF THE AREA OF INSTABILITY MOVES NORTH AND THEN
NORTHEAST...BUT AT ABOUT A 24 HOUR DIFFERENCE BETWEEN THE 06Z GFS
AND 00Z ECMWF. EITHER WAY...A CLOSED WARM TEMPERATURE CONTOUR IS
IN THE CENTER OF THIS LOW AS IT EJECTS THE EAST COAST SHOWING A
WARM CORE LOW. HOWEVER...THE HANDLING OF THE CORE TEMPERATURE IS
DIFFERENT BEYOND THAT TIMEFRAME BETWEEN THE MODELS. ALSO...AS THE
UPPER LEVEL EJECTS OFF THE ROCKIES AND MOVES NORTHEAST MODELS
HANDLE THE TIMING OF THE COLD FRONTAL PASSAGE THROUGH NEW ENGLAND
DIFFERENTLY. HAVE OPTED FOR THE WPC/ENSEMBLE BLEND FOR THAT TIME
PERIOD.

DETAILS...

MONDAY...HIGH PRESSURE OVER MAINE CONTINUES TO MOVE NORTHEAST
ALLOWING FOR ONSHORE FLOW INTO THE AREA. UPPER LEVEL CLOUDS ALSO
MOVE IN FROM SOUTH TO NORTH FROM THE APPROACHING LOW FROM THE
FLORIDA AREA. WITH THE ONSHORE FLOW...AM ANTICIPATING UPPER 60S TO
70 ALONG THE COAST AND LOW TO MID 70S AWAY FROM THE COAST.

TUESDAY AND WEDNESDAY...AS THE AREA OF INSTABILITY FROM FLORIDA
COMES UP THE COAST...A CLOSED WARM ISOTHERM AT 700MB WILL OCCUR.
THEN THE DISCREPANCY IN THE HANDLING OF THE NEW LOW PRESSURE SYSTEM
OCCURS IN THE TIMING AND DYNAMICS OF THE SYSTEM...BUT HAVE IT GOING
JUST SOUTHEAST OF THE BENCHMARK EARLY WEDNESDAY ALONG THE STATIONARY
FRONT. SHOULD SEE PRECIPITATION ALONG THE SOUTH COAST AND INTO
SOUTHEAST MASSACHUSETTS. THE MAIN PROBLEM HERE IS THE ONSHORE WINDS
KEEPING THE AIR DRY AHEAD OF THE LOW FROM THE SOUTH SO THAT
LOCATIONS FURTHER INLAND REMAIN DRY.

THURSDAY AND FRIDAY...UPPER LEVEL LOW FROM THE ROCKIES DEVELOPS WITH
THE HELP OF PHASED UPPER LEVEL FLOW AND MOVES TO THE NORTHEAST. THIS
ALLOWS THE NORTHEAST TO BE AFFECTED BY ITS COLD FRONT MOST LIKELY
THURSDAY NIGHT INTO FRIDAY. ANY SEVERE WEATHER FROM THE EVENT SHOULD
BE ON THE LOW END BECAUSE OF TIMING AND THEREFORE A LACK OF
INSTABILITY.

SATURDAY...ANY RAIN ENDS IN THE MORNING. THEN COLD AIR AT LEAST 1 TO
2 STANDARD DEVIATIONS BELOW NORMAL COMES IN FROM BEHIND THE UPPER
LEVEL LOW. THIS COLD AIR MAY HAVE BOUGHT SNOW TO NORTHERN
MINNESOTA 2 DAYS BEFORE...BUT IT WON/T BE THAT COLD HERE.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH SUNDAY...

MAINLY VFR THIS AFTERNOON. SCATTERED MVFR IN TSRA...WITH LOCAL IFR
IN THE STRONGER STORMS. MAIN CONCERNS WILL BE STRONG WINDS AND
HAIL. THESE STORMS COME WILL GRADUALLY DIMINISH BETWEEN 07/00Z
AND 07/04Z...WITH SOME PATCHY FOG POSSIBLE IN ITS WAKE. WINDS
SHIFT TO THE NW BEHIND THE COLD FRONT AND MAY BRIEFLY GUST TO
20-25 KT.

SUNDAY AND SUNDAY NIGHT...
MAINLY VFR. PATCHY LATE NIGHT FOG SUNDAY NIGHT.

KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING.

KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY...HIGH CONFIDENCE. VFR CONDITIONS OTHER THAN THE RISK FOR
SOME EARLY MORNING PATCHY GROUND FOG IN THE TYPICALLY PRONE
LOCATIONS.

TUESDAY AND WEDNESDAY...LOW CONFIDENCE.  A PERIOD OF MVFR-IFR
CONDITIONS AND A FEW SHOWERS ARE POSSIBLE TUE INTO EARLY WED...WITH
BEST CHANCE NEAR THE COAST.  THIS WILL DEPEND ON WHETHER OR NOT A
WAVE OF LOW PRESSURE OFF THE MID ATLANTIC TRACKS CLOSE ENOUGH TO THE
OUR REGION.  OTHERWISE...VFR CONDITIONS WILL CONTINUE.

THURSDAY...HIGH PRESSURE OVERHEAD SHOULD ALLOW FOR VFR CONDITIONS. A
COLD FRONT APPROACHES OVERNIGHT INTO FRIDAY FOR A CHANGE TO MVFR
CONDITIONS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH TONIGHT...MODERATE TO HIGH CONFIDENCE. AS A COLD FRONT
APPROACHES THE WATERS FROM THE NORTHWEST...SOUTHWEST WINDS MAY
BRIEFLY GUST NEAR 25 KT NEAR SHORE THIS AFTERNOON AND EARLY
EVENING.

SEAS SHOULD GENERALLY REMAIN BELOW 5 FT. ONLY CAVEAT WILL BE SOME
SHOWERS AND THUNDERSTORMS WHICH MAY CROSS THE WATERS LATE THIS
AFTERNOON AND EVENING. ISOLATED STRONG TO DAMAGING WIND GUSTS AND
DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THE STORMS.
WINDS SHIFT TO THE NW LATE.

SUNDAY AND SUNDAY NIGHT...HIGH CONFIDENCE.
HIGH PRES BUILDS OVER FROM THE N...MAINLY QUIET BOATING WEATHER
RETURNS.

OUTLOOK...MONDAY THROUGH WEDNESDAY...

MONDAY THROUGH TUESDAY...MODERATE TO HIGH CONFIDENCE. NORTHEAST
WINDS IN BETWEEN A HIGH AND LOW PRESSURE SYSTEM MAY GUST AT TIMES
TO BETWEEN 20 AND 25 KNOTS...WITH THE STRONGEST WINDS MOST LIKELY
ACROSS THE SOUTHERN WATERS. SEAS SHOULD ALSO BUILD TO ABOVE SMALL
CRAFT ADVISORY THRESHOLDS ACROSS THE OUTER-WATERS MONDAY NIGHT
AND TUESDAY FROM THIS LOW PRESSURE SYSTEM.

WEDNESDAY...MODERATE TO HIGH CONFIDENCE. LEFTOVER NORTHEAST SMALL
CRAFT ADVISORY SWELLS REMAIN POSSIBLE ACROSS THE OUTER-WATERS
INTO WEDNESDAY IN THE WAKE OF A DEPARTING LOW PRESSURE.

THURSDAY...WINDS AND SEAS BELOW SMALL CRAFT ADVISORY CRITERIA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
     ANZ231>234.

&&

SYNOPSIS...BELK/JWD/HR
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...FRANK
AVIATION...BELK/JWD/HR
MARINE...BELK/JWD/HR
Hazardous weather outlook, Sep 6, 5:39 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
539 PM EDT SAT SEP 6 2014

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-072145-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
539 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...CAPE COD AND THE
ISLANDS...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-072145-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
539 PM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>233-250-254>256-072145-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
539 PM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-234>237-251-072145-
BOSTON HARBOR-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
539 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Sep 6, 3:48 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT SAT SEP 6 2014

MAZ006-007-062015-
EASTERN ESSEX-WESTERN ESSEX-
348 PM EDT SAT SEP 6 2014

...STRONG THUNDERSTORM IN NORTHEAST MASSACHUSETTS...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER WENHAM...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT HEADS TOWARD CAPE ANN BY 415 PM.

LOCATIONS IMPACTED INCLUDE...
PEABODY...SALEM...BEVERLY...GLOUCESTER...DANVERS...NORTH READING...
IPSWICH...LYNNFIELD...MIDDLETON...BOXFORD...HAMILTON...ROCKPORT...
TOPSFIELD...MANCHESTER...WENHAM AND ESSEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4268 7077 4267 7073 4265 7076 4264 7074
      4266 7072 4265 7069 4269 7064 4266 7062
      4266 7059 4260 7064 4261 7068 4259 7069
      4251 7101 4257 7104 4258 7103 4260 7106
      4270 7081 4268 7081 4271 7077
TIME...MOT...LOC 1947Z 248DEG 33KT 4260 7088

JWD
Local storm report, Sep 6, 4:19 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
419 PM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     RICHMOND                42.75N  72.28W
09/06/2014                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON BULLOCK ROAD

0408 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            WIRES DOWN ON MERRIFIELD ROAD AND RTE 10

0410 PM     TSTM WND DMG     LEYDEN                  42.70N  72.62W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            WIRES DOWN OF MID COUNTY ROAD

&&

WS
Local storm report, Sep 6, 4:27 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
427 PM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     RICHMOND                42.75N  72.28W
09/06/2014                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON BULLOCK ROAD

0402 PM     LIGHTNING        IPSWICH                 42.68N  70.83W
09/06/2014                   ESSEX              MA   AMATEUR RADIO

            *** 2 INJ *** 2 GIRLS STRUCK BY LIGHTING AT CRANES
            BEACH... DETAILS TO FOLLOW

0408 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            POWER POLES DOWN ON AND RTE 10 AND ON MERRIFIELD ROAD

0410 PM     TSTM WND DMG     LEYDEN                  42.70N  72.62W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            WIRES DOWN OF MID COUNTY ROAD

&&

WS
Special weather statement, Sep 6, 4:35 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
435 PM EDT SAT SEP 6 2014

CTZ002>004-062100-
WINDHAM-TOLLAND-HARTFORD-
435 PM EDT SAT SEP 6 2014

...STRONG THUNDERSTORM IN SOUTHERN TOLLAND COUNTY...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ANDOVER...OR 8 MILES EAST OF GLASTONBURY...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...GLASTONBURY...MANSFIELD...WINDHAM...PLAINFIELD...
WILLIMANTIC...COVENTRY...HEBRON...BROOKLYN...WOODSTOCK...
MARLBOROUGH...WILLINGTON...COLUMBIA...CANTERBURY...BOLTON...
ASHFORD...POMFRET...ANDOVER...CHAPLIN AND HAMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4176 7252 4193 7204 4168 7192 4165 7207
      4166 7213 4166 7216 4171 7224 4169 7227
      4167 7227 4164 7233 4161 7233 4159 7244
TIME...MOT...LOC 2035Z 250DEG 27KT 4170 7240

RLG
Local storm report, Sep 6, 5:20 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
520 PM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     RICHMOND                42.75N  72.28W
09/06/2014                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON BULLOCK ROAD

0402 PM     LIGHTNING        IPSWICH                 42.68N  70.83W
09/06/2014                   ESSEX              MA   AMATEUR RADIO

            *** 2 INJ *** 2 GIRLS STRUCK BY LIGHTING AT CRANES
            BEACH... DETAILS TO FOLLOW

0408 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            POWER POLES DOWN ON AND RTE 10 AND ON MERRIFIELD ROAD

0410 PM     TSTM WND DMG     LEYDEN                  42.70N  72.62W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            WIRES DOWN OF MID COUNTY ROAD

0410 PM     TSTM WND DMG     LEYDEN                  42.70N  72.62W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            WIRES DOWN ON MID COUNTY ROAD AND GREENFIELD ROAD.

0420 PM     TSTM WND DMG     COLRAIN                 42.67N  72.68W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON JACKSONVILLE ROAD

0428 PM     TSTM WND DMG     LEYDEN                  42.70N  72.62W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN WITH TRANSFORMER STRUCK BY LIGHTING ON SOUTH
            COUNTY ROAD.

0430 PM     TSTM WND DMG     ORANGE                  42.59N  72.30W
09/06/2014                   FRANKLIN           MA   AMATEUR RADIO

            MULTIPLE TREES DOWN ACROSS TOWN

0437 PM     TSTM WND DMG     BROOKLINE               42.73N  71.67W
09/06/2014                   HILLSBOROUGH       NH   TRAINED SPOTTER

            LARGE LIMB DOWN AT SILVER BEACH

0457 PM     TSTM WND DMG     LOWELL                  42.64N  71.32W
09/06/2014                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN ON VFW PARKWAY WITH PERSON TRAPPED

0458 PM     HAIL             DRACUT                  42.67N  71.30W
09/06/2014  M0.88 INCH       MIDDLESEX          MA   AMATEUR RADIO

0458 PM     TSTM WND DMG     DRACUT                  42.67N  71.30W
09/06/2014                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND POWER LINES DOWN ON HARLEM STREET

&&

WS
Special weather statement, Sep 6, 5:36 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
536 PM EDT SAT SEP 6 2014

MAZ002>007-010>016-019-026-NHZ012-062300-
SUFFOLK-NORTHWEST MIDDLESEX COUNTY-EASTERN NORFOLK-NORTHERN
WORCESTER-CENTRAL MIDDLESEX COUNTY-EASTERN HAMPDEN-WESTERN
NORFOLK-EASTERN ESSEX-SOUTHERN WORCESTER-EASTERN HAMPSHIRE-WESTERN
ESSEX-EASTERN PLYMOUTH-WESTERN FRANKLIN-EASTERN FRANKLIN-SOUTHEAST
MIDDLESEX-EASTERN HILLSBOROUGH-
536 PM EDT SAT SEP 6 2014

...STRONG THUNDERSTORM IN NORTHERN WINDHAM...EAST CENTRAL HAMPDEN...
SOUTHEASTERN HAMPSHIRE...NORTH CENTRAL PLYMOUTH...SOUTHEASTERN
FRANKLIN...SUFFOLK...WORCESTER...MIDDLESEX...NORTHERN NORFOLK...ESSEX
AND SOUTHEASTERN HILLSBOROUGH COUNTIES...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
IPSWICH TO NEAR GRANBY...AND WAS MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH CAN BE
EXPECTED WITH THESE STORMS. REPORTS OF FOUR PEOPLE BEING STRUCK BY
LIGHTNING HAVE ALREADY BEEN RECEIVED. LIGHTNING IS A KILLER! IF YOU
HEAR THUNDER...OR SEE LIGHTNING...HEAD INDOORS IMMEDIATELY! DO NOT
WAIT FOR IT TO BEGIN RAINING TO TAKE COVER.

LOCATIONS IMPACTED INCLUDE...
BOSTON...WORCESTER...LOWELL...CAMBRIDGE...QUINCY...LYNN...NASHUA...
NEWTON...LAWRENCE...SOMERVILLE...FRAMINGHAM...HAVERHILL...WALTHAM...
MALDEN...BROOKLINE...MEDFORD...WEYMOUTH...REVERE...PEABODY AND
METHUEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4284 7088 4265 7074 4266 7059 4254 7090
      4253 7090 4254 7087 4234 7096 4239 7107
      4227 7099 4231 7096 4225 7096 4226 7085
      4233 7094 4223 7075 4223 7076 4202 7195
      4249 7282
TIME...MOT...LOC 2129Z 310DEG 18KT 4270 7077 4229 7249

BELK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 6:19 AM EDTSmall Craft AdvisoryBOX13 hr
Sep 6, 3:08 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester31 min
Sep 6, 3:35 PM EDTSpecial Weather StatementBOXFranklin40 min
Sep 6, 3:38 PM EDTSpecial Weather StatementBOXWorcester52 min
Sep 6, 3:48 PM EDTSpecial Weather StatementBOXEssex27 min
Sep 6, 3:52 PM EDTSpecial Marine WarningBOX53 min
Sep 6, 4:00 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester60 min
Sep 6, 4:18 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex57 min
Sep 6, 4:22 PM EDTTornado WarningBOXFranklin, Worcester24 min
Sep 6, 4:29 PM EDTTornado WarningBOXEssex, Middlesex31 min
Sep 6, 4:59 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex61 min
Sep 6, 5:00 PM EDTSpecial Marine WarningBOX60 min
Sep 6, 5:03 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester42 min
Sep 6, 5:36 PM EDTSpecial Weather StatementBOXEssex, Middlesex, Norfolk, Worcester84 min
Sep 6, 5:50 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex40 min
Sep 6, 5:55 PM EDTSpecial Marine WarningBOX65 min
Sep 6, 6:01 PM EDTSpecial Weather StatementBOXWorcester44 min
Sep 6, 6:02 PM EDTSpecial Weather StatementBOXSuffolk43 min
Sep 6, 6:06 PM EDTSpecial Marine WarningBOX54 min
Sep 6, 6:08 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk, Suffolk112 min
Sep 6, 6:25 PM EDTSpecial Weather StatementBOXMiddlesex50 min
Sep 6, 7:38 PM EDTSpecial Weather StatementBOXPlymouth52 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.